Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from abdominal pain and nausea, feel knot below rib. Is this normal after Macrobid?

I just finished a week of macrobid on wednesday night. during which I had a lot of abdominal pain , nausea . Now I still have nausea a black hard stools . And feels like a knot below my right rib. During macrobid my stools were all different colors, green, reddish brown , brown, and now black. When I wake up after hard night trying to sleep, a lot of black stinky stool. Now its hard to lay down the knot feeling below rib makes me sick and nauseous. Is this normal after macrobid? I thinky I had gallbladder issues before but this is lasting almost all day.
Asked On : Tue, 26 Mar 2013
Answers:  2 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank you for the query.

If your stool is black like a tar and has strange smell (not like regular stool, more like digested iron) this can indicate bleeding from peptic ulcer. Macrobid is mild antibiotic which like every medicine can irritate digestive tract. However bleeding from peptic ulcers seems to be unrelated.
Upper right abdominal pain can be also caused by gallstones, however usually it radiates to the back, gives nausea and vomiting. It appears after a meal.

I suggest you to visit your doctor as soon as possible. Bleeding should be ruled out (blood work and upper GI endoscopy should be done). Abdominal ultrasound should be performed in case of gallstones possibility.

Hope this will help.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Naturopathy & Yoga Specialist Dr. Ambika Murali Krishnan's  Response
macrobid is a nitrofurantoin monohydrate or macrocrystals capsule which is an antibiotic medicine and as it has inactive ingredients which causes allergic reactions to body. so your symptoms are due to the side effects of macrobid medicine and it is contra indicated in cases of liver and gall bladder diseases so consult your Dr for further evaluations and for the treatments.
take care.
wish you speedy recovery.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor